Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

164 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How can excessive weight gain while on Paxil be managed?

I am on paxil for about 6yrs. Now, and have gained 30 lbs. I am an 84 yr old female, in good health except for this horrible weight gain. I asked my nurse practitioner about viibryd, she said it causes extreme anxiety, and one pt. committed suicide. Then I looked up Wellbutrin, and it said you can loose wt., but I didn like the sound of that either. This wght. Gain is making me more depressed, so what the heck is a person to do?
Tue, 19 Jun 2018
Report Abuse
General & Family Physician 's  Response
Hello and Welcome to ‘Ask A Doctor’ service.
I have reviewed your query and here is my advice.

You are very right, Paroxetine can cause weight gain which can be annoying. In such patients what we generally do is to encourage people to exercise and diet. Rule out other causes like hypothyroidism. hypothyroidism can cause both weight gain and depression. Paroxetine can be replaced with Fluxatine which is sometimes associated with weight gain.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My son was prescribed vyvanse when he was diagnosed with adhd and took it for about 3 years at the highest mg he was taking 20mg. He started this school year w/o the medication because over the summer he was exhibiting behavior that suggested he was able to focus on a task without it. I should also note that he didn t take the vyvanse while he was out of school for the summer and sometimes on the weekends (this wad all okayed by his pediatrician). My concern is his weight gain. I don t know the exact number of pounds but he went from wearing size 10/12 last year to squeezing into a 16 this year. We literally had to buy him an entirely new wardrobe becore school started in September. He turned 12 December 22 and has yet to enter puberty(that i can tell). Is his weight issue permanent or will the onset of puberty help him to get back to a normal weight?

doctor1 MD

hi i had my thyroid taken out nearly 2 years ago and i am on throxine since my operation i have gained a massive 20kgs i am on 200 mg. I have been doing isagenix now also for the past 6 months and have only managed to loose 3 kilos i am struggling i am always tired and it doesn t matter what little i eat i still gain weight it s very depressing and i am not sure what else to do

doctor1 MD

Hi I am 22 i eat healthy and keep busy , how ever I seem to be putting a lot of weight on in the past 3 months I have gain 2 1/2 stone and like I eat the right things and keep busy and on the move do a little bit of exercise. The weight gain is not to worrying its where its gone it on my legs and stomach is there anything you can think of that would help or what my doctor (in uk) could give me ) a friend of mine went to doctors a while ago for similar problem but more weight gain and got given a fat burning pill is that something that I would have to have as i want to stop it be for it gets to much